The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (307 KB) | Metadata | Table of Contents | ZAA summary
Volume 31, Issue 3, 2012, pp. 357–378
DOI: 10.4171/ZAA/1464

Published online: 2012-07-11

Local Boundedness for Vector Valued Minimizers of Anisotropic Functionals

Francesco Leonetti[1] and Elvira Mascolo[2]

(1) Università degli Studi dell'Aquila, Italy
(2) Università di Firenze, Italy

For variational integrals $\mathcal{F}(u)= \int_{\Omega} f(x,Du) \,dx$ defined on vector valued mappings $u:\Omega \subset \mathbb{R}^n \to \mathbb{R}^N$, we establish some structure conditions on $f$ that enable us to prove local boundedness for minimizers $u \in W^{1,1}(\Omega;\mathbb{R}^N)$ of $\mathcal{F}$. These structure conditions are satisfied in three remarkable examples: $f(x,Du)=g(x,|Du|)$, $f(x,Du) = \sum\limits_{j=1}^{n} g_j(x,|u_{x_j}|)$ and $f(x,Du) = a(x, |(u_{x_1},\ldots ,u_{x_{n-1}})|) + b(x,|u_{x_n}|)$, for suitable convex functions $t \to g(x,t)$, $t \to g_j(x,t)$, $t \to a(x,t)$ and $t \to b(x,t)$.

Keywords: Regularity, boundedness, minimizer, variational integral, elliptic system

Leonetti Francesco, Mascolo Elvira: Local Boundedness for Vector Valued Minimizers of Anisotropic Functionals. Z. Anal. Anwend. 31 (2012), 357-378. doi: 10.4171/ZAA/1464